Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 20, 2014, 4:01 PM CST for 7 counties in Illinois. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 4:01 PM CST (22:01 UTC)
- Expired
- Feb 20, 2014, 5:00 PM CST
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Christian County, IL, Coles County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 4:20 PM CST | TSTM WND DMG | Pana, IL | TREES AND POWER LINES DOWN NEAR TOWN |
| Feb 20, 4:20 PM CST | TORNADO | 2 S Pana, IL | TOUCHDOWN IN AN OPEN FIELD. NO REPORTS OF DAMAGE. |
| Feb 20, 4:22 PM CST | TORNADO | 2 E Pana, IL | NUMEROUS TREES DOWN. ATTACHED GARAGE DESTROYED. SEVERAL OUTBUILDINGS DESTROYED. |
| Feb 20, 4:24 PM CST | TSTM WND DMG | 3 W Tower Hill, IL | HOUSE DAMAGED AND OUTBUILDINGS DESTROYED. |
| Feb 20, 4:30 PM CST | TORNADO | 4 N Tower Hill, IL | DAMAGE TO A HOUSE AND OUTBUILDINGS |
| Feb 20, 4:40 PM CST | TSTM WND DMG | Shelbyville, IL | TREES AND POWER LINES DOWN. ROOF DAMAGE TO SOME BUILDINGS IN TOWN. TIME ESTIMATED. |
| Feb 20, 5:05 PM CST | TSTM WND GST 65 | Mattoon, IL | INTERSECTION OF 43RD AND WESTERN |
| Feb 20, 5:05 PM CST | HAIL 0.5 | Mattoon, IL | AT 43RD AND WESTERN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 1:36 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
| Feb 20, 3:50 PM CST | Severe Thunderstorm Watch | SPC | 56 min |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 582 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KILX 202201
SVRILX
ILC021-029-041-115-139-147-173-202300-
/O.NEW.KILX.SV.W.0005.140220T2201Z-140220T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
WESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
WESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
MACON COUNTY IN CENTRAL ILLINOIS...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SOUTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 500 PM CST
* AT 356 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MECHANICSBURG TO 7 MILES SOUTH OF TAYLORVILLE TO
WOBURN...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DECATUR...SHELBYVILLE...SULLIVAN...MATTOON...TUSCOLA...NIANTIC...
BLUE MOUND...PANA...ASSUMPTION...HARRISTOWN...MOWEAQUA...
WARRENSBURG...MACON...TOWER HILL...FORSYTH...MOUNT ZION...
WESTERVELT...LAKEWOOD...OREANA AND LONG CREEK.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 181 AND 217.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 125 AND 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3937 8827 3937 8847 3922 8847 3921 8914
3935 8915 3935 8933 3992 8920 3992 8914
3993 8914 4001 8846 3988 8846 3988 8821
TIME...MOT...LOC 2202Z 245DEG 54KT 3986 8922 3946 8916
3899 8930
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BARKER1 follow-up statement
366
WWUS53 KILX 202226
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CST THU FEB 20 2014
ILC021-029-041-115-139-147-173-202300-
/O.CON.KILX.SV.W.0005.000000T0000Z-140220T2300Z/
MACON IL-MOULTRIE IL-PIATT IL-SHELBY IL-CHRISTIAN IL-COLES IL-
DOUGLAS IL-
426 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DOUGLAS...WESTERN COLES...SOUTHEASTERN CHRISTIAN...SHELBY...SOUTHERN
PIATT...MOULTRIE AND EASTERN MACON COUNTIES UNTIL 500 PM CST...
AT 424 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORSYTH TO 7 MILES NORTH OF WESTERVELT TO 5 MILES
SOUTHEAST OF RAMSEY...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SULLIVAN...TUSCOLA...MATTOON...DALTON CITY...COWDEN...
BETHANY...FINDLAY...CERRO GORDO...LOVINGTON...HAMMOND...BEMENT...
WINDSOR...ALLENVILLE...STEWARDSON...ARTHUR...ATWOOD...COOKS MILL...
ARCOLA AND HUMBOLDT.
INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 217.
INTERSTATE 72 BETWEEN MILE MARKERS 143 AND 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3938 8827 3937 8847 3922 8847 3921 8914
3935 8915 3996 8891 4001 8846 3988 8846
3988 8821
TIME...MOT...LOC 2227Z 245DEG 54KT 3999 8889 3959 8883
3912 8898
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:22 PM CST, 39 minutes earlier.
Area forecast discussion, Feb 20, 3:22 PM CST, 39 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 322 PM CST Thu Feb 20 2014 .DISCUSSION... ISSUED 320 PM CST Thu Feb 20 2014 Short term issues revolve around a rapidly deepening low pressure system passing across far NW IL this afternoon, with a cold front racing across IL and into Indiana by 7 pm. Severe weather potential will progress east along and south of the warm front. Areas of very dense fog should dissipate behind the cold front as well. Very strong winds will develop as pressure rises reach 12mb per 3 hours. Wind speeds of 30-40 mph and gusts over 55 mph will develop shortly after the cold front passes. Flooding is already occurring across Knox and Stark counties where 2-2.5" of rain already fell earlier today. More rain from the line of thunderstorms could aggravate the flooding. Beyond the very busy short term, we have various short waves expected to move across IL between Friday night and Monday night. With the colder air also arriving this weekend, most of any precipitation that does develop should fall as snow. The models are producing widely varying solutions as to amount and coverage of any precip during that time, but we wanted to at least acknowledge the potential for precip due to at least 2 models showing some precipitation produced by each wave. SHORT TERM...Tonight through Sunday. A line of storms will race across IL just ahead of the cold front. Forward motion of the storms is being measured at 60 mph, with a low level jet of 70 kts just above the LCL. Storms are moving from to the N-NE towards areas with snow cover and more stable air near the ground. We expect to see localized damaging winds from the storm gust fronts in areas along and south of the warm front, which generally extends from Galesburg to Bloomington at this point. Isolated tornadoes could develop as wind shear rapidly increases just ahead of the cold front. As storms move farther north over snow covered areas, storms should begin to lose the ability to blast damaging winds through the stable low level airmass to the ground. The severe thunderstorm watch goes until 6 pm for out SW counties, but an additional watch will likely be needed farther east and south of the warm front as the cold front moves across IL. Dense fog has caused travel hazards for areas north of Rushville to Lincoln to Bloomington, and a dense fog advisory will go through 6 pm. Shortly behind the cold front, very strong pressure rises will produce very strong winds for several hours, with the strongest gusts possibly as high as 60 mph in the first 3-4 hours behind the front. Pressure rises diminish somewhat later this evening, but sustained winds will likely remain around 30 mph gusting to 40 mph at times until midnight. We may be able to remove some of the wind warning headline a little before 3 am as conditions warrant. A band of light rain or snow may move into our west-northwestern counties this evening through just after midnight, but little to no snow accumulation is expected. The axis of coldest air behind the cold front will pass across our forecast area around 12z/6am Friday morning. Clouds will begin to clear out of our SW areas around that time, but lows should still remain in the mid 20s north and upper 20 south. Warming occurs through the day on Friday, as 850mb temps climb from -8C or -9C at 6 am to zero to -2C at 6 pm. West-southwest winds will remain brisk and help to push high temps into the 40s across the board. The first shortwave that could produce some light snow is forecast to arrive Friday night. The GFS and Canadian have been consistently showing that feature and a dusting to a half inch of snow across the northern counties. The 12z Canadian did back off a little on the QPF, but the 12z ECMWF has started pointing towards forcing for precip during that time over that area as well. The airmass cools down for Saturday, as high pressure builds into IL from the NW. The GFS and Canadian once again team up on a shortwave for Sunday, producing 0.5" to 1" of snow across our W and N counties. The NAM indicates some snow for our southeastern counties Sunday afternoon, while the ECMWF is not resolving that feature as well. More noticeably cooler highs are forecast for Sunday as readings top out about 10-12F degrees colder than Saturday. LONG TERM...Monday through Thursday. The third shortwave is projected to arrive later Monday morning or Monday afternoon. There is some agreement on this by the GFS, Canadian, and ECMWF. With 3 models in general agreement, we increased PoPs into the chance category across the north, for another 0.5 to 1" of snow through early Monday evening. A stronger push of cold air will arrive behind that wave, as 850mb temps drop to -16C to -18C by Tuesday evening. Lows should reach into the single digits above zero north of Peoria to Bloomington Tues night, with single digits N of I-70 Wed night. The coldest highs this week look to be on Thursday as readings remain in the teens north of a line from Rushville to Champaign. Light snow may return late next Thursday afternoon and Thursday night as yet another shortwave pushes into the area. Shimon && .AVIATION... ISSUED 1155 AM CST Thu Feb 20 2014 Warm front has lifted just north of KSPI/KDEC/KCMI, shifting winds back around to the south and gusting to around 25-30 knots, while east winds around 10 knots continue further north. Should see the front continue to lift northward over the next couple of hours. Have had some areas of dense fog primarily north of the front, as a significant increase in low level moisture moves in with the front, but this is likely to fade out in the next couple hours. Line of convection starting to form in central Missouri, and will move east through central Illinois mid to late afternoon. Have included about a 3 hour period of VCTS at each TAF site for now, and will update later to narrow down the time frame once the line becomes more mature. A cold front will pass by shortly behind the line of storms, switching winds to the west. Still looks like gusts of 35-45 knots will be likely this evening, as impressive pressure rises spread across the state in the wake of a deepening low pressure passage. Wraparound snow showers may spread as far south as KPIA/KBMI after 06Z. Have maintained the MVFR conditions through the night, before improvement early Friday morning. Winds by Friday morning not quite as high, but still gusting in the 30 knot vicinity. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY until 3 AM CST Friday FOR ILZ056-061>063-066>068- 071>073. HIGH WIND WARNING until 3 AM CST Friday FOR ILZ027>031-036>038- 040>055-057. FLOOD WATCH until 6 PM CST this evening FOR ILZ027>031-036>038- 040>053. DENSE FOG ADVISORY until 6 PM CST this evening FOR ILZ027>031- 036>038. &&
Hazardous weather outlook, Feb 20, 3:12 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CST THU FEB 20 2014 ILZ027>031-036>038-211200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 312 PM CST THU FEB 20 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT DENSE FOG WILL PERSIST ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE THROUGH 6 PM. STRONG THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 6 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING IS EXPECTED TO DEVELOP ALONG THE SPOON RIVER OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>053-211200- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN- PIATT-SANGAMON-SCHUYLER-SCOTT-VERMILION- 312 PM CST THU FEB 20 2014 ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 7 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 7 PM. ILZ054-055-057-211200- DOUGLAS-EDGAR-MOULTRIE- 312 PM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 7 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 7 PM. ILZ056-061>063-066>068-071>073-211200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- RICHLAND-SHELBY- 312 PM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 7 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR RIVER FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH...EMBARRAS...AND WABASH RIVERS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 7 PM. BARNES
In the hours before
Local storm report, Feb 20, 10:18 AM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1018 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN VARNA 41.04N 89.22W
02/20/2014 M0.97 INCH MARSHALL IL CO-OP OBSERVER
24-HOUR RAINFALL.
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
02/20/2014 M0.74 INCH WOODFORD IL CO-OP OBSERVER
24-HOUR RAINFALL.
0700 AM HEAVY RAIN HAVANA 40.30N 90.06W
02/20/2014 M0.80 INCH MASON IL CO-OP OBSERVER
24 HOUR RAINFALL.
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
02/20/2014 M0.79 INCH PEORIA IL CO-OP OBSERVER
24-HOUR RAINFALL.
0800 AM HEAVY RAIN LACON 41.02N 89.41W
02/20/2014 M0.82 INCH MARSHALL IL CO-OP OBSERVER
24-HOUR RAINFALL.
&&
LAUFENBERGLocal storm report, Feb 20, 12:05 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
02/20/2014 M2.34 INCH KNOX IL COCORAHS
STORM TOTAL, WITH 0.97 INCHES IN THE LAST 5 HOURS.
&&
GEELHARTLocal storm report, Feb 20, 2:43 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
243 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HEAVY RAIN ALTONA 41.12N 90.16W
02/20/2014 M2.34 INCH KNOX IL CO-OP OBSERVER
STORM TOTAL SO FAR. 0.92 SINCE 6 AM.
0229 PM FLOOD ALTONA 41.12N 90.16W
02/20/2014 KNOX IL CO-OP OBSERVER
ONE FOOT OF WATER OVER ROADS BETWEEN ALTONA AND ONEIDA,
AND ONEIDA AND WATAGA.
&&
25Local storm report, Feb 20, 2:52 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FUNNEL CLOUD BLUFFS 39.75N 90.53W
02/20/2014 SCOTT IL STORM CHASER
FUNNEL OBSERVED HALF WAY FROM CLOUD BASE TO GROUND
&&
25Local storm report, Feb 20, 2:59 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO ARENZVILLE 39.88N 90.37W
02/20/2014 CASS IL EMERGENCY MNGR
&&
25Local storm report, Feb 20, 3:51 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD 1 E DIVERNON 39.57N 89.64W
02/20/2014 SANGAMON IL PUBLIC
NEAR I-55
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:02 PM CST | River Flood Warning | ILX | Clay, Richland | 7 days |
| Feb 19, 9:16 PM CST | High Wind Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 6 hr |
| Feb 19, 11:12 PM CST | River Flood Warning | ILX | Fulton, Knox | 5 days |
| Feb 19, 11:12 PM CST | River Flood Warning | ILX | Fulton | 4 days |
| Feb 20, 3:15 AM CST | High Wind Warning | ILX | Cass, Champaign, Christian, DeWitt, Douglas, Edgar and 19 more | 20 hr |
| Feb 20, 3:15 AM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 24 hr |
| Feb 20, 11:46 AM CST | Areal Flood Warning | ILX | Knox, Stark | 5 hr |
| Feb 20, 2:20 PM CST | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler and 1 more | 40 min |
| Feb 20, 2:40 PM CST | Dense Fog Advisory | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 2 hr |
| Feb 20, 2:45 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 30 min |
| Feb 20, 2:49 PM CST | Tornado Warning | ILX | Cass, Mason, Morgan, Scott | 26 min |
| Feb 20, 3:17 PM CST | Severe Thunderstorm Warning | ILX | Mason, Menard | 28 min |
| Feb 20, 3:29 PM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 31 min |
| Feb 20, 3:49 PM CST | Tornado Warning | ILX | Christian, Sangamon | 26 min |
| Feb 20, 4:08 PM CST | Tornado Warning | ILX | DeWitt, Logan, Macon, Sangamon | 22 min |
| Feb 20, 4:09 PM CST | Flash Flood Warning | ILX | Sangamon | 5 hr |
| Feb 20, 4:11 PM CST | Tornado Warning | ILX | Christian, Shelby | 34 min |
| Feb 20, 4:40 PM CST | Tornado Warning | ILX | Coles, Douglas, Moultrie, Piatt, Shelby | 35 min |
| Feb 20, 4:47 PM CST | Tornado Warning | ILX | Effingham, Moultrie, Shelby | 28 min |
| Feb 20, 5:06 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Douglas, Edgar and 3 more | 54 min |
| Feb 20, 5:12 PM CST | Tornado Warning | ILX | Coles, Douglas, Edgar | 33 min |
| Feb 20, 5:14 PM CST | Tornado Warning | ILX | Clark, Coles, Cumberland, Edgar | 31 min |
| Feb 20, 5:42 PM CST | Flash Flood Warning | ILX | DeWitt, Macon, Moultrie, Piatt, Shelby | 6 hr |
| Feb 20, 5:45 PM CST | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Feb 20, 5:48 PM CST | Flash Flood Warning | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 7 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.